Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS State College, PA

July 13, 2014Bedford County, Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 13, 2014, 5:48 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 5:48 PM EDT (21:48 UTC)
Expired
Jul 13, 2014, 6:30 PM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 98 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:03 PM EDTHAIL 1Chickaree, PA
Jul 13, 6:15 PM EDTTSTM WND DMGFerndale, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 4:06 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS51 KCTP 132148
SVRCTP
PAC009-021-111-132230-
/O.NEW.KCTP.SV.W.0101.140713T2148Z-140713T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 547 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ARMAGH TO NEW FLORENCE TO NEAR LIGONIER TO NEAR
  LAUREL MOUNTAIN STATE PARK TO NEAR DONEGAL...AND MOVING EAST AT 35 
  MPH. THERE WAS A GUST TO 63 MPH AT THE LATROBE AIRPORT WITH THESE 
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  JOHNSTOWN...WESTMONT...WINDBER...ELIM...EBENSBURG...BELMONT...
  NANTY-GLO...PORTAGE...GEISTOWN...SOUTHMONT...CRESSON...GALLITZIN...
  FERNDALE...VINCO...LORETTO...BOSWELL...DALE...EAST CONEMAUGH...
  SALIX-BEAUTY LINE PARK AND DAVIDSVILLE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND
101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4012 7921 4011 7919 4016 7916 4017 7914
      4036 7900 4057 7888 4060 7845 4054 7848
      4053 7851 4051 7854 4040 7856 4033 7862
      4032 7860 4008 7871 4009 7924
TIME...MOT...LOC 2147Z 268DEG 30KT 4048 7908 4039 7907 4029 7912 4020
7920 4014 7931

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:47 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 13, 5:47 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT SUN JUL 13 2014

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH JUST TO THE SOUTHWEST OF HUDSON BAY
WILL DROP SOUTHEAST ACROSS THE UPPER GREAT LAKES BY
MONDAY...BEFORE SLIDING ACROSS SOUTHERN ONTARIO AND QUEBEC INTO
THE MIDWEEK PERIOD. A PAIR OF SURFACE COLD FRONTS ASSOCIATED WITH
THIS TROUGH WILL PUSH ACROSS THE COMMONWEALTH AND BRING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS.
COOLER AND DRIER AIR WILL MOVE INTO THE COMMONWEALTH FOR THE MID
TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE EARLIER...EXTENSIVE MID CLOUD DECK AND AREAS OF FAIRLY WEAK
CONVECTION CAUSED THE ATMOS TO TEMPORARILY STABILIZE WITHIN A BELT
OF WARM 700 MB TEMPS OF AROUND 8C. AS LLVL SWRLY FLOW...AND PWATS
INCREASE FROM THE WEST...AND MID LEVEL LAPSE RATES STEEPEN
SLIGHTLY LATE THIS AFTERNOON AND EARLY THIS EVENING...WE/LL SEE AN
INCREASING TREND OF SHOWER/TSRA COVERAGE INTO EARLY THIS EVENING
AHEAD OF A COLD FRONT.

THIS INITIAL FRONTAL BOUNDARY WILL SLIDE EAST ACROSS THE NWRN HALF
OF PENN OVERNIGHT...THEN ESSENTIALLY WASH OUT INTO A WEAK STNRY
BOUNDARY AS THE ANOMALOUSLY STRONG...MID SUMMER TROUGH RELOADS
WITH ENERGY WELL TO OUR NW.

AS THE DEVELOPING TSRA TO OUR WEST MOVE INTO THE BETTER DEEP LAYER
SHEAR ACROSS NRN AND WRN PENN LATE THIS AFTERNOON AND THIS
EVENING /WITH POCKETS OF 0-1 KM EHI EXCEEDING 2 M2/S2/...SOME
TSRA WILL DEVELOP TRANSIENT MESO. SOME OF THE LONGER-LASTING
SUPERCELLS COULD SPAWN 1 OR 2 BRIEF TORNADOES....ESP ACROSS THE NW
AND NCENT MTNS OF PENN WHERE LCL HEIGHTS ARE BELOW 1 KM AGL.

OTHERWISE...MINI BOW ECHOES WITH LOCALIZED DAMAGING MICROBURSTS
WILL BE THE MOST PROBABLE TYPE OF SEVERE WEATHER LATE THIS
AFTERNOON AND EARLY THIS EVENING. MORE SCATTERED...MULTI-CELL /OR
PERHAPS A BRIEF SUPERCELL/ TSRA IS ANTICIPATED ACROSS THE SE HALF
OF THE CWA.

RAINFALL COULD BE LOCALLY HEAVY ACROSS NRN AND WRN PENN...WITH
A GREATER POTENTIAL FOR TRAINING TSRA CLOSER TO THE
AFOREMENTIONED COLD FRONT THAT WILL BE STRETCHING OUT IN A MORE
EAST/WEST DIRECTION BY LATE TONIGHT.

LOCAL POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE.
HOWEVER...1-3 HOUR FLASH FLOOD GUIDANCE VALUES ARE RATHER
HIGH...SO SERIOUS HYDRO PROBLEMS/FLASH FLOODING IS NOT
ANTICIPATED AT THIS TIME GIVEN THE FAST EWD MOVEMENT OF
INDIVIDUAL TSRA.

TEMPS WILL CLIMB ANOTHER FEW DEG F ACROSS THE CENTRAL AND ERN
ZONES...WHERE CONVECTION WILL BE AT A RELATIVE MIN THROUGH ABOUT
22Z.

LATER TONIGHT...THE LLVL JET LIFTS TO THE NE OF THE REGION...BUT
PLENTY OF MOISTURE AND AREAS OF WEAK UVVEL WILL REMAIN NEAR THE
STALLING FRONTAL BOUNDARY /SITUATED BENEATH THE BROADLY DIFFLUENT
WRLY UPPER FLOW/.

AFTER THE EVENING TSRA DISSIPATE/MOVE EAST OF THE AREA...SCATTERED
SHRA AND PATCHY FOG WILL REMAIN FOR THE LATE NIGHT HOURS.

LOW TEMPS EARLY MONDAY WILL BE MAINLY IN THE MID 60S ACROSS THE
NRN AND WRN MTNS...AND UPPER 60S TO LOWER 70S ELSEWHERE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER DAY OF SHOWERS/TSRA EXPECTED AS A WAVE OF LOW PRESSURE
RIPPLES NE ACROSS CENTRAL OR WRN PENN ALONG A QUASI-STNRY BOUNDARY
AND WELL IN ADVANCE OF A STRONGER SFC COLD FRONT. THE SERN THIRD
/TO PERHAPS SE HALF/ OF THE CWA WILL REMAIN IN A SLIGHT RISK AREA
FOR SVR TSRA...WHILE MORE STRATIFORM RAIN/OR LOW-TOPPED TSRA ARE
EXPECTED ACROSS THE NW HALF OF PENN.

MAX TEMPS WILL SLIDE BACK TO NEAR OR SLIGHTLY BELOW NORMAL ACROSS
THE NW MTNS...BUT TOP OUT NEAR TO SLIGHTLY ABOVE NORMAL ACROSS THE
SE HALF OF THE CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
BY 00ZZ TUESDAY THE MODELS BEGIN TO DIVERGE ON THE LOCATION OF THE
CLOSED LOW. THE EC HAS IT FURTHEST SOUTH...THE NAM THE FURTHEST
NORTH...AND THE GFS SPLITTING THE DIFFERENCE. OUTSIDE OF THIS
HOWEVER THEY ARE ALL IN FAIR AGREEMENT ON THE TIMING OF THE
SYSTEM.
 SOUTHWESTERLY FLOW OUT AHEAD OF A DEEPENING 850MB TROUGH SHOULD
PROVIDE ENOUGH INSTABILITY SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH THE FIRST HALF OF MONDAY NIGHT. THE MID LEVEL TROUGH
SHOULD DEEPEN INTO TUESDAY...WHERE THE ACTUAL FRONT WILL SHIFT
INTO THE REGION LATE TUESDAY. HIGH PWAT ANOMALIES AND DECENT LIFT
FROM THE APPROACHING FRONT...ALONG WITH STRONG PRESSURE GRADIENT
ALOFT SHOULD ALLOW FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
TUESDAY...MAINLY THROUGH THE SOUTHEAST. THIS IS ESPECIALLY DUE TO
ADDITIONAL ENERGY THAT SHOULD BE DRIVING SSE INTO THE BACK SIDE
OF THE HIGH AMPLITUDE MIDWEST TROUGH.

THE PATTERN OVER THE NRN CONUS AND SRN CANADA APPEARS TO DE-
AMPLIFY BY MID WEEK THE EASTERN U.S. TROUGH BEGINS TO SHEAR OUT
TO THE NE AND DRY AIR ADVECTS IN BEHIND THE FRONT.

THE DRIEST PERIOD OF THE LONG TERM WILL BE THURSDAY AND
FRIDAY...THOUGH SOME ISOLATED CONVECTION STILL CANT BE RULED OUT
EITHER OF THOSE TWO DAYS. DURING THIS TIMEFRAME...THE COLD FRONT
SHOULD BRING IN COOL TO AT LEAST 4-6F BELOW NORMAL DAYTIME HIGHS
TUESDAY THROUGH THURSDAY. TEMPS WILL LIKELY REBOUND TO NEAR NORMAL
LATE THIS WEEK.

A WEAK RIDGE WILL SHIFT EASTWARD INTO SATURDAY...WHERE ALL LONG
TERM GUIDANCE SHOWS A WEAK NEGATIVELY TILTED LOW SHOULD ALLOW FOR
A SHIFT TO SOUTHWESTERLY FLOW...WHICH COULD SPARK SOME SCATTERED
SHOWERS AND STORMS SATURDAY AFTERNOON.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
13/21Z...UPDATED TERMINALS TO BETTER REFLECT TSTM TIMING.
COSPA/HRRR INDICATES BROKEN TSTM LINE/CLUSTERS WILL CONTINUE TO
ADVANCE EWD INTO ZNY SECTOR BY 23-00Z. SOME STORMS MAY BE LOCALLY
SVR WITH BRIEF IFR-LIFR RESTRICTIONS. PCPN SHOULD EXIT THE
ERN AIRSPACE BY 03Z. WILL ADDRESS FOG/LOW CIG CONCERNS WITH 00Z
SCHEDULED ISSUANCE.

13/18Z...AN APPROACHING FRONT WILL BRING THE CHANCE OF TSRA
IMPACTS TO THE MAINLY THE NORTHWEST MTNS OF PENN /THEN CENTRAL
COUNTIES/ LATE THIS AFTERNOON AND THIS EVENING. LOOK FOR AN
INCREASING TREND IN SHRA/TSRA OVER THE NEXT SEVERAL HOURS /MAINLY
ACROSS THE CENTRAL AND WRN PENN TAF SITES/ AS A SFC COLD FRONT
APPROACHES FROM OHIO.

AIRFIELDS WILL REMAIN MAINLY VFR THROUGH THE BULK OF THE TAF
PERIOD...BUT TEMPORARY REDUCTIONS IN VSBY AND CIGS WILL OCCUR
LATE TODAY...AND AGAIN TOMORROW AFTERNOON IN THUNDERSTORMS.

FOR LATER TONIGHT...DECREASING WIND...AREAS OF CLEARING WILL
COMBINE WITH THE ABUNDANT LLVL MOISTURE AND SFC DEWPOINTS OF
65-70F TO CREATE AT LEAST PATCHY 2SM FOG.

OUTLOOK...
MON-MON NIGHT...NUMEROUS SHOWERS/TSRA WITH MAINLY BRIEF PERIODS
OF IFR TO MVFR.

TUES-WED...THUNDERSTORM IMPACTS POSSIBLE...MAINLY IN THE
AFTERNOON AS ANOTHER SFC COLD FRONT...AND PRIMARY UPPER TROUGH
SLOWLY PUSHES EAST ACROSS THE STATE.

THU-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU
AVIATION...LAMBERT/STEINBUGL
Hazardous weather outlook, Jul 13, 4:18 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT SUN JUL 13 2014

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-142030-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
418 PM EDT SUN JUL 13 2014

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY
AFTERNOON AND EVENING AS A WAVE OF SURFACE LOW PRESSURE AND UPPER
AIR DISTURBANCE MOVES EAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-142030-
WARREN-MCKEAN-
418 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Special weather statement, Jul 13, 2:15 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT SUN JUL 13 2014

PAZ004-131900-
WARREN PA-
215 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 214 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR I-86 EXIT 9 TO NEAR GUYS MILLS TO NEAR
GREENVILLE EAST...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAIN WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GRAND VALLEY AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4200 7892 4191 7892 4163 7918 4163 7961
      4198 7961 4200 7959
TIME...MOT...LOC 1814Z 275DEG 30KT 4213 7939 4162 7984 4141 8025

LA CORTE
Special weather statement, Jul 13, 4:57 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT SUN JUL 13 2014

PAZ024-132130-
CAMBRIA PA-
457 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTMONT...MOVING EAST AT 30 MPH.

TORRENTIAL RAIN...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WESTMONT...ELIM...SOUTHMONT AND FERNDALE AROUND 500 PM EDT.
  JOHNSTOWN...WINDBER...BELMONT...GEISTOWN...VINCO...DALE...EAST
CONEMAUGH...PAINT...SCALP LEVEL AND DAISYTOWN AROUND 510 PM EDT.
  SALIX-BEAUTY LINE PARK...SOUTH FORK...SIDMAN...ST. MICHAEL...DUNLO
AND EHRENFELD AROUND 520 PM EDT.
  PORTAGE...BEAVERDALE-LLOYDELL AND LILLY AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROWNSTOWN...JOHNSTOWN
FLOOD NATIONAL MEMORIAL HISTORIC SITE...WILMORE...MUNDYS CORNER...
SPRING HILL...JOHN MURTHA JOHNSTOWN-CAMBRIA COUNTY AIRPORT...
UNIVERSITY OF PITTSBURGH - JOHNSTOWN...CASSANDRA...LORAIN AND
SUMMERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4044 7894 4047 7857 4037 7857 4033 7862
      4029 7864 4028 7865 4025 7865 4024 7888
      4027 7889 4029 7893 4029 7905
TIME...MOT...LOC 2056Z 270DEG 27KT 4034 7900

LA CORTE
Special weather statement, Jul 13, 5:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT SUN JUL 13 2014

PAZ006-010>012-037-132200-
TIOGA PA-NORTHERN CLINTON PA-CAMERON PA-POTTER PA-ELK PA-
500 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 459 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TROUPSBURG TO NEAR DENTON HILL
STATE PARK TO NEAR SIZERVILLE TO NEAR BENEZETTE...AND MOVING EAST AT
25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DENTON HILL STATE PARK AROUND 500 PM EDT.
  HICKS RUN AND HARRISON VALLEY AROUND 520 PM EDT.
  ELKLAND...WESTFIELD AND GAINES AROUND 530 PM EDT.
  CROSS FORK AND CHERRY SPRINGS STATE PARK AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ULYSSES...
DRIFTWOOD...SWEDEN VALLEY...AUSTIN...TIOGA...OSCEOLA...SKI DENTON SKI
AREA...KNOXVILLE...LAWERENCEVILLE AND TIOGA JUNCTION.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4197 7692 4187 7711 4154 7750 4154 7760
      4148 7759 4130 7784 4135 7849 4186 7788
      4200 7762 4200 7693
TIME...MOT...LOC 2059Z 268DEG 23KT 4198 7756 4186 7780 4154 7818 4136
7841

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:53 AM EDTSpecial Weather StatementCTPMcKean22 min
Jul 13, 8:17 AM EDTSpecial Weather StatementCTPWarren28 min
Jul 13, 8:57 AM EDTSpecial Weather StatementCTPMcKean, Warren63 min
Jul 13, 10:09 AM EDTSpecial Weather StatementCTPMcKean66 min
Jul 13, 2:15 PM EDTSpecial Weather StatementCTPWarren45 min
Jul 13, 4:49 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk56 min
Jul 13, 4:57 PM EDTSpecial Weather StatementCTPCambria33 min
Jul 13, 5:00 PM EDTSpecial Weather StatementCTPCameron, Potter, Tioga60 min
Jul 13, 5:01 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset59 min
Jul 13, 5:34 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk56 min
Jul 13, 5:46 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga44 min
Jul 13, 6:01 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin44 min
Jul 13, 6:12 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon63 min
Jul 13, 6:18 PM EDTSpecial Weather StatementCTPTioga27 min
Jul 13, 6:30 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Fulton, Huntingdon, Mifflin and 1 more60 min
Jul 13, 6:42 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Mifflin, Montour, Northumberland and 2 more63 min
Jul 13, 7:01 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more3 hr
Jul 13, 7:19 PM EDTSevere Thunderstorm WarningCTPColumbia, Juniata, Lycoming, Montour, Northumberland, Schuylkill and 3 more71 min
Jul 13, 7:43 PM EDTSpecial Weather StatementCTPDauphin, Perry32 min
Jul 13, 7:52 PM EDTSpecial Weather StatementCTPFranklin53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.